ISSN 1301 - 0883 / E-ISSN 1309 - 3886
 
 








  Sinus Node Dysfunction in a Child After Developed by the Use of Topical Minoxidil [Eastern J Med]
Eastern J Med. 2018; 23(2): 121-123 | DOI: 10.5505/ejm.2018.47955  

Sinus Node Dysfunction in a Child After Developed by the Use of Topical Minoxidil

Serhat Koca1, Feyza Ayşenur Pac1, Denizhan Bagrul1, Ibrahim Ece1, Serkan Cay2
1Department of Pediatric Cardiology, Yuksek Ihtisas Heart-Education and Research Hospital, Ankara, Turkey
2Department of Cardiology, Division of Arrhythmia and Electrophysiology, Yuksek Ihtisas Heart-Education and Research Hospital, Ankara, Turkey

Minoxidil is a drug being widely used in alopecia topically and systemically. Various cardiovascular side-effects corresponding to this drug has been reported in the adults, and leastwise in the pediatric patients. A 9 year old girl, having been using topical minoxidil for 2 years due to alopecia; was directed to our clinic for cardiac assessment prior to commencing systemic minoxidil treatment. No meaningful finding was attained neither in the received history of the patient, and in her physical examination. In the holter examination of the patient with normal echocardiography and electrocardiography, 6 seconds long asystolia attack accompanied by syncope was observed. Upon being hospitalization, minoxidil treatment of the patient was quitted. During monitoring, syncope was not recurred in the patient, sinus node functions of whom were assessed transesophageally as normal. Taking the morbidity of permanent pacemaker implantation in the 9 years old pediatric patient, and the temporariness of the reason of sinus node dysfunction in the patient, the patient was not implanted with permanent pacemaker. The patient, who was monitored for ten days in the service she was hospitalized, and examinations of whom were completed meanwhile, is now monitored trouble-free as an outpatient in our clinic. Since such cardiac side-effects as tachycardia, pericardial effusion, myocardial infarction corresponding to minoxidil usage have been reported in the literature, and due to the presence of sinus arrest having developed in the introduced case likely in correspondence with minoxidil, cardiac attention has to be paid to the patients using minoxidil.

Keywords: minoxidil, alopecia, sinus pause


Serhat Koca, Feyza Ayşenur Pac, Denizhan Bagrul, Ibrahim Ece, Serkan Cay. Sinus Node Dysfunction in a Child After Developed by the Use of Topical Minoxidil. Eastern J Med. 2018; 23(2): 121-123

Corresponding Author: Serhat Koca, Türkiye


TOOLS
Full Text PDF
Print
Download citation
RIS
EndNote
BibTex
Medlars
Procite
Reference Manager
Share with email
Share
Send email to author

Similar articles
PubMed
Google Scholar




 
Copyright © 2020 Eastern Journal of Medicine. All Rights Reserved.
Home        |        Contact
LookUs & OnlineMakale